Shaking Hands

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I shake some parts of the body every day?

Query: Hi doctor, I think I either have fasciculations or ALS, where I keep shaking some part of my body, which is from my childhood. My hands, fingers, legs, muscles of the face, calf muscles, ankles, eyebrows, etc., keep shaking. I do this all the time I am awake. Is this a disorder? Is there a way I ca...  Read Full »


Dr. Aida Quka

Answer: Hello, Welcome to icliniq.com. The muscle twitching could be related to different possible causes, like benign fasciculation syndrome, Vitamin D deficiency, electrolyte imbalance, caffeine intake, anxiety, etc. I would exclude ALS (amyotrophic lateral sclerosis), considering such a long period o...  Read Full »

Why am I having bad shakiness in my hands and legs?

Query: Hi doctor, I have bad shakiness on my hands and legs. I have extreme trouble sleeping and I wake up every 45 to 60 minutes with sweating. Sometimes I hallucinate with sights and sounds. Sometimes I develop a burning sweat after eating. I have tried taking different foods and it has not helped me. I...  Read Full »


Dr. Sadaf Mustafa

Answer: Hi, Welcome to icliniq.com. Elevated TSH (thyroid-stimulating hormone) can be responsible for the symptoms of weak muscles, fatigue, constipation, depression, and loss of hair and tick nails. You need to evaluate your thyroid antibodies and do an ultrasound. An endocrinologist is a person who deal...  Read Full »

What is the cause of shaky hands?

Query: Hi doctor, My father, who is 71 years old, has a problem of shaking hands for the past 4 to 5 years. It is gradually increasing. What is the cause and how to get the treatment? We met a neurologist and she prescribed some medicines for two months, but things have not improved. Shaking hands is mostl...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. We are here to help you. Your father's symptoms based on clinical history are suggestive of Parkinsonism. However, we need to clinically judge the disease to rule out other causes of tremors such as hyperthyroidism and akinetic-rigid syndrome (loss of passive movement due...  Read Full »

How to reduce the dosage and gradually stop my medicines without side effects?

Query: Hello doctor,I am a 23 year old male. I want to quit my medicines permanently. I am taking Valkem OD 500, Soltus 100 mg, Flunil 20, and Ativan 2 mg. How to reduce the doses and completely stop taking these medications without any side effects?  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I went through your post. You are on Divalproex (Valkem) which is used for epilepsy; in addition, you are on antidepressants and antipsychotic meds. Firstly, if you have a seizure disorder, for which you are taking Valkem, then your EEG (electroencephalogram) sho...  Read Full »

I have difficulty in writing legibly and signing. Is this a symptom of nerve problem?

Query: Hello doctor, My age is 23 years and I am a student. Since the past one year, I find my handwriting to be abnormal. In other words, I am not able to write in a way that I used to before. I earlier thought that this was because of lack of constant practice. However, even after continuously writing fo...  Read Full »


Dr. Anshul Varshney

Answer: Hello, Welcome to icliniq.com. In most cases, this is normal. There is nothing to worry as such. However, I would recommend you go for vitamin B12 levels and thyroid test. Get the tests done and write back with results. Revert with more information to a neurologist online --> https://www.icl...  Read Full »

What causes headaches, shaky hands and nervous tics?

Query: Hello doctor, Please see my symptoms: Headache. Hands slightly shaking. Nervous ticks (meaning I make a flinching motion). Please also note that I feel anxiety daily.  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. Since when are you having anxiety? Sweaty and shaky hands are a manifestation of anxiety. Though headaches can be associated with anxiety too, a headache needs more detailed history: In which part of the head it is? Is it severe or mild? Do you have any nausea...  Read Full »

A 72-year-old has an uncontrollable shaking of his hand. How can it be treated?

Query: Hello doctor, My father who is 72 years old has a problem of uncontrolled shaking of his right hand for the past three years. The problem has increased over the years and now he finds it difficult to hold the toothbrush also. Some works he can do without much difficulty like riding a scooter, sweep...  Read Full »


Dr. Shivam Om Mittal

Answer: Hello, Welcome to icliniq.com. Based on the symptoms you have described, your father likely has an "essential tremor." This is a very common neurological condition affecting 4% of the elderly population. Yes, it is not Parkinson' s disease but it has to be differentiated from Parkinson's di...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.